Nebraska, 2008Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008
June 4 to 5, 2008 · NWS GID · 58 events in 20 counties and zones
An upper level trough continued to dig over the western United States, accompanied by a weak disturbance and jet streak nosing into the Central Plains. A surface warm front draped across northern Kansas provided a focus for afternoon convection, aided by other surface boundaries across south central Nebraska from previous thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $841,000
- Crop damage
- $7.2 million
- Events
- 58
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough continued to dig over the western United States, accompanied by a weak disturbance and jet streak nosing into the Central Plains. A surface warm front draped across northern Kansas provided a focus for afternoon convection, aided by other surface boundaries across south central Nebraska from previous thunderstorms. North of this front, conditions were favorable for widespread thunderstorm development, with numerous reports of severe weather across south central Nebraska. Heavy rain also accompanied these storms, causing significant flooding. Many locations had over 2 inches of rain with a few locations seeing 5 to 7 inches of rainfall. These storms continued on until the early morning hours, coming to an end as the upper level energy shifted east.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 4, 1:52 PM CST, 33 minutes earlier.
Area forecast discussion, Jun 4, 1:52 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
252 PM CDT WED JUN 4 2008
.SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. MAIN FORECAST CONCERN WILL
BE SEVERE THUNDERSTORMS TONIGHT AND AGAIN THURSDAY AFTERNOON AND
NIGHT.
SURFACE ANALYSIS INDICATES A WARM FRONT ACROSS NORTHERN KANSAS THIS
AFTERNOON WITH OTHER BOUNDARIES ACROSS SOUTHERN AND CENTRAL NEBRASKA
FROM DIFFERENTIAL HEATING. CURRENT RADAR INDICATES THAT SOME
THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS CENTRAL NEBRASKA AND
EXPECT THUNDERSTORMS TO CONTINUE TO RAPIDLY DEVELOP ALONG THESE
BOUNDARIES. MUCAPES ARE 3000 TO 4500 J/KG AND BULK SHEAR OVER 60 KTS
SHOULD ALLOW ABOUT ANY THUNDERSTORM TO TAKE OFF RAPIDLY AND
CONTINUE THROUGH THE NIGHT AS THE CAPE AND SHEAR SPREAD ACROSS THE
FORECAST AREA. EXPECT THAT THE STORMS WILL GRADUALLY DIMINISH LATE
TONIGHT.
THE SURFACE LOW CONTINUES ACROSS THE FORECAST AREA ON THURSDAY AND
AN UPPER LOW SWINGS INTO THE AREA. THUNDERSTORMS ARE EXPECTED
DEVELOP TO THE WEST OF THE SURFACE LOW LATE TONIGHT AND SPREAD INTO
THE FORECAST AREA ON THURSDAY. IT LOOKS LIKE A SQUALL LINE WILL
DEVELOP ON THURSDAY AND MOVE THROUGH THE AREA. THIS WILL GIVE
ANOTHER CHANCE FOR SEVERE WEATHER ACROSS THE AREA. THE BETTER
CHANCES FOR SEVERE WEATHER IS IN THE EASTERN PART OF THE FORECAST
AREA...ALTHOUGH EVERYONE HAS A CHANCE OF SEVERE.
.LONG TERM...FRIDAY THROUGH WEDNESDAY. FRIDAY SHOULD IN THEORY BE A
DRY DAY AS THE UPPER LOW PRESSURE SYSTEM LIFTS TO THE NORTHERN GREAT
LAKES REGION. ANOTHER LEE TROUGH DEVELOPS ACROSS THE HIGH PLAINS
LATE FRIDAY AHEAD OF ANOTHER DISTURBANCE MOVING THROUGH THE CENTRAL
ROCKIES. THIS PUSHES A BOUNDARY IN FRIDAY NIGHT OR EARLY SATURDAY
SO WILL NEED TO MONITOR THE POTENTIAL FOR CONVECTIVE DEVELOPMENT.
THE BOUNDARY STALLS OVER THE WEEKEND...PROVIDING A FOCUS FOR
THUNDERSTORMS IN THIS TIME FRAME. THE FRONT LIFTS BEGINS TO LIFT
NORTH ON MONDAY...WITH PCPN CHCS CONTINUING...THEN THE FORECAST
DRIES FOR THE REMAINDER OF THE EXTENDED WITH THE BOUNDARY PROGGED TO
OUR NORTH. DIDNT DEVIATE FROM THE HPC FORECAST ON DAYS 6 AND 7 AS
MODELS DIVERGE IN HANDLING OF THE NEXT UPPER TROUGH. OVERALL THE
FRONTAL BOUNDARY POSITION WILL BE THE KEY IN WHETHER OR NOT
CONVECTION DEVELOPS.
&&
.PREV DISCUSSION... /ISSUED 1234 PM CDT WED JUN 4 2008/
AVIATION...18Z TAF. MAIN CONCERN WILL BE CHANCE FOR THUNDERSTORMS.
THERE WILL BE THUNDERSTORMS DURING THE EVENING. THE BEST TIMING
WILL BE BETWEEN 02Z AND 06Z. DURING THAT TIME THERE WILL BE LOW
CLOUDS AND SOME LIGHT FOG.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Jun 4, 2:02 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
302 PM CDT WED JUN 4 2008
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
302 PM CDT WED JUN 4 2008
...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE THROUGH THE EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING. THESE
STORMS ARE EXPECTED TO RAPIDLY BECOME SEVERE...WITH LARGE HAIL TO
THE SIZE OF BASEBALLS...DAMAGING WINDS OF 70 MPH...AND TORNADOES
ALL POSSIBLE OVER THE ENTIRE OUTLOOK AREA. HEAVY RAINFALL IS ALSO
POSSIBLE THIS EVENING AND OVERNIGHT...WHICH MAY COMBINE WITH
ALREADY SATURATED SOILS ACROSS MUCH OF THE AREA TO CREATE FLOODING
PROBLEMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THURSDAY AFTERNOON
AND EVENING. WHILE SEVERE WEATHER IS POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA...THE HIGHEST RISK FOR SEVERE WEATHER WILL BE
GENERALLY ALONG AND EAST OF HIGHWAY 281. HAIL UP TO BASEBALL
SIZE...STRONG DAMAGING WINDS...TORNADOES...AND HEAVY RAIN WILL ALL
BE POSSIBLE.
THUNDERSTORM CHANCES RETURN TO THE FORECAST SATURDAY NIGHT THROUGH
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING
TONIGHT. SPOTTER ACTIVATION WILL ALSO BE LIKELY NEEDED THURSDAY
AFTERNOON AND EVENING.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 4, 2:18 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
318 PM CDT WED JUN 4 2008
NEZ039-046-042100-
SHERMAN-VALLEY-
318 PM CDT WED JUN 4 2008
...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...
NORTHWESTERN SHERMAN COUNTY IN CENTRAL NEBRASKA
SOUTHWESTERN VALLEY COUNTY IN CENTRAL NEBRASKA
AT 313 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7
MILES WEST OF LOUP CITY...OR 25 MILES SOUTH OF ORD...AND MOVING
NORTHEAST AT 20 MPH.
* THE THUNDERSTORM WILL BE NEAR...
LOUP CITY BY 330 PM CDT
ARCADIA BY 340 PM CDT
ARCADIA BY 345 PM CDT
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
BRYANT
Special weather statement, Jun 4, 2:25 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
325 PM CDT WED JUN 4 2008
NEZ060-072-042100-
DAWSON-GOSPER-
325 PM CDT WED JUN 4 2008
...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...
EASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
THIS INCLUDES THE CITY OF LEXINGTON.
EXTREME NORTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA
AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEXINGTON...AND MOVING NORTHEAST AT 17 MPH.
* THE THUNDERSTORM WILL BE NEAR...
SUMNER BY 400 PM CDT
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 233 AND 244.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Event by event
40 hail, 12 flash flood, 3 tornado, 2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Hail, Dawson
- When
- June 4, 2:25 PM CST
- Where
- Dawson County, 0.52 mi W of Lexington
- Measured
- 1 in hail
- Property damage
- $5,000
- Crop damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 40.780, -99.740
Nickel to quarter size hail reported. Accompanied by heavy rain.
Hail, Dawson
- When
- June 4, 2:42 PM CST
- Where
- Dawson County, 0.52 mi W of Lexington
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Crop damage
- $75,000
- Reported by
- Amateur Radio
- Coordinates
- 40.780, -99.740
Hail, Sherman
- When
- June 4, 2:46 PM CST
- Where
- Sherman County, 1.48 mi NNW of Loup City
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.300, -98.990
Hail, Dawson
- When
- June 4, 2:58 PM CST
- Where
- Dawson County, 3.49 mi N of Overton
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 40.780, -99.540
Flash Flood, Sherman
- When
- June 4, 3:00 PM CST to 6:00 PM CST
- Where
- Sherman County, 12.76 mi NW of Loup City to 2.24 mi WSW of Hazard
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $20,000
- Reported by
- County Official
- Coordinates
- 41.389, -99.178
Water was rushing across highway 92 west of Loup City and just east of the Custer County line. Two to three inches of rain fell across western and southern portions of Sherman County on already saturated soil.
Hail, Dawson
- When
- June 4, 3:13 PM CST
- Where
- Dawson County, 4.33 mi NE of Overton
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 40.780, -99.480
Hail, Howard
- When
- June 4, 3:42 PM CST
- Where
- Howard County, 5.43 mi ENE of Dannevirk
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Crop damage
- $250,000
- Reported by
- Public
- Coordinates
- 41.360, -98.630
A few windows reported broken from golfball size hail.
Funnel Cloud, Howard
- When
- June 4, 3:45 PM CST
- Where
- Howard County, 2.41 mi ENE of Dannevirk
- Reported by
- Law Enforcement
- Coordinates
- 41.337, -98.679
Tornado, Howard
- When
- June 4, 3:53 PM CST to 3:55 PM CST
- Where
- Howard County, 5.15 mi ENE of Dannevirk to 5.15 mi W of Cotesfield
- Rating
- EF0
- Path length
- 3.61 mi
- Path width
- 25 yd
- Property damage
- $50,000
- Crop damage
- $100,000
- Reported by
- Public
- Coordinates
- 41.357, -98.634
This tornado was on the ground briefly. Damage in Cotesfield was mainly limited to tree and power line damage.
Flash Flood, Greeley
- When
- June 4, 4:12 PM CST to 6:15 PM CST
- Where
- Greeley County, 0.29 mi SE of Wolbach to 2.41 mi ESE of Greeley
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 41.397, -98.396
Heavy rain of over two inches on already saturated ground resulted in water rushing across numerous county roads with considerable flooding northwest of Wolbach.
Flash Flood, Howard
- When
- June 4, 4:12 PM CST to 6:15 PM CST
- Where
- Howard County, 3.96 mi E of Cotesfield to 2.99 mi N of Dannevirk
- Cause
- Heavy Rain
- Property damage
- $20,000
- Crop damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 41.380, -98.395
Around two inches of rain fell on already saturated ground resulting in areas of flash flooding. Law enforcement reported water running across Highway 11 at 1612pm CST. Area newspapers reported considerable flooding across northern Howard County northward into southern Greeley County.
Hail, Hamilton
- When
- June 4, 4:19 PM CST
- Where
- Hamilton County, 4.66 mi ESE of Kronborg
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 40.970, -97.890
Hail, Greeley
- When
- June 4, 4:20 PM CST
- Where
- Greeley County, 3.62 mi W of Olive
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 41.470, -98.390
Hail, Merrick
- When
- June 4, 4:25 PM CST
- Where
- Merrick County, 0.52 mi E of Chapman
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.020, -98.160
Thunderstorm Wind, Hamilton
- When
- June 4, 4:49 PM CST
- Where
- Hamilton County, 2.81 mi N of Aaron Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.910, -98.060
Winds accompanied by dime size hail.
Hail, Merrick
- When
- June 4, 5:00 PM CST
- Where
- Merrick County, 1.71 mi ESE of Chapman
- Measured
- 2.75 in hail
- Property damage
- $30,000
- Crop damage
- $500,000
- Reported by
- Broadcast Media
- Coordinates
- 41.010, -98.140
Flash Flood, Merrick
- When
- June 4, 5:00 PM CST to 9:00 PM CST
- Where
- Merrick County, 1.91 mi SSE of Central City Arpt to 2.61 mi SE of Paddock
- Cause
- Heavy Rain
- Property damage
- $20,000
- Crop damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 41.094, -98.038
Southern Merrick County had 3 to 6 inches of rain that resulted in flash flooding.
Flash Flood, Hamilton
- When
- June 4, 5:00 PM CST to 9:00 PM CST
- Where
- Hamilton County, 2.69 mi WSW of Phillips to 2.92 mi NE of Hampton
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $60,000
- Reported by
- Newspaper
- Coordinates
- 40.880, -98.264
Marquette had 7 inches of rain and many other locations across northern Hamilton County saw between 3 and 6 inches of rain that resulted in widespread flash flooding especially along Lincoln Creek and the Big Blue River.
Hail, Gosper
- When
- June 4, 5:02 PM CST to 5:05 PM CST
- Where
- Gosper County, 1.38 mi S of Johnson Res
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.680, -99.850
Hail, Hall
- When
- June 4, 5:14 PM CST
- Where
- Hall County, 1.04 mi W of Grand Is
- Measured
- 1 in hail
- Property damage
- $5,000
- Crop damage
- $50,000
- Reported by
- NWS Employee
- Coordinates
- 40.920, -98.370
Hail, Hall
- When
- June 4, 5:16 PM CST
- Where
- Hall County, 3.42 mi WNW of Cameron
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 40.940, -98.690
Flash Flood, Howard
- When
- June 4, 5:25 PM CST to 7:00 PM CST
- Where
- Howard County, 2.52 mi ESE of St Libory to 4.45 mi NE of St Libory
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 41.062, -98.328
Hail, Hall
- When
- June 4, 5:26 PM CST
- Where
- Hall County, 4.2 mi E of Cameron
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Crop damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 40.931, -98.551
Reported at intersection of 110th and 13th streets.
Hail, Hall
- When
- June 4, 5:30 PM CST
- Where
- Hall County, 2.09 mi NW of Abbott
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.000, -98.510
Flash Flood, Buffalo
- When
- June 4, 5:30 PM CST to 8:00 PM CST
- Where
- Buffalo County, 4.25 mi NNE of Sartoria to 2.6 mi WSW of Elm Creek
- Cause
- Heavy Rain
- Property damage
- $60,000
- Crop damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 41.039, -99.179
Wide spread 2.5 to 3 inch rainfall amounts on already saturated soil sent water across county roads and into basements.
Flash Flood, Gosper
- When
- June 4, 5:30 PM CST to 6:45 PM CST
- Where
- Gosper County, 2.78 mi WSW of Johnson Res to 3 mi WSW of Elwood
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 40.685, -99.899
Hail, Hall
- When
- June 4, 5:40 PM CST to 5:47 PM CST
- Where
- Hall County, 1.04 mi W of Grand Is to 1.43 mi SE of Grand Is
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -98.370
Dime to golfball size hail was reported.
Flash Flood, Hall
- When
- June 4, 5:45 PM CST to 7:30 PM CST
- Where
- Hall County, 4.48 mi SSE of Grand Is to 2.13 mi NNE of (Gri)grand Is Rgnl A
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 40.864, -98.306
Flash flooding resulted when 3.59 inches of rain fell across Grand Island on already saturated soil. Underpasses and numerous roads flooded along with residential basements.
Flash Flood, Polk
- When
- June 4, 6:00 PM CST to June 5, 1:00 AM CST
- Where
- Polk County, 2.34 mi SSW of Polk to 6.85 mi SSE of Shelby
- Cause
- Heavy Rain
- Property damage
- $40,000
- Crop damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 41.051, -97.824
Southern Polk County had 4 to 7 inches of rainfall that sent water rushing across highways 92 and 81 near Osceola. Water was over the highways in all four directions out of Osceola.
Hail, Hamilton
- When
- June 4, 6:16 PM CST
- Where
- Hamilton County, 0.52 mi E of Hordville
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Crop damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 41.080, -97.890
Hail, Polk
- When
- June 4, 6:21 PM CST
- Where
- Polk County, 0.52 mi E of Stromsburg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.120, -97.590
Hail, Polk
- When
- June 4, 6:27 PM CST
- Where
- Polk County, 10 mi S of Shelby
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Crop damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 41.055, -97.430
Flash Flood, Nance
- When
- June 4, 7:00 PM CST to 9:15 PM CST
- Where
- Nance County, 3.97 mi SW of Fullerton to 2.82 mi ESE of Merchiston
- Cause
- Heavy Rain
- Property damage
- $20,000
- Crop damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 41.334, -98.039
At 720CST water from Plum Creek was running across highway 22 between Fullerton and Genoa.
Flash Flood, York
- When
- June 4, 7:00 PM CST to 9:00 PM CST
- Where
- York County, 1.65 mi ENE of Gresham to 1.53 mi SSE of Gresham
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.043, -97.374
Water was over highway 69 near the town of Gresham.
Hail, Hall
- When
- June 4, 7:35 PM CST
- Where
- Hall County, 1.38 mi N of Wood River
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.840, -98.600
Hail, Hall
- When
- June 4, 7:59 PM CST
- Where
- Hall County, 1.04 mi W of Grand Is
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Crop damage
- $75,000
- Reported by
- NWS Employee
- Coordinates
- 40.920, -98.370
Hail, Thayer
- When
- June 4, 8:32 PM CST
- Where
- Thayer County, 0.53 mi W of Hebron
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.170, -97.590
Hail, Thayer
- When
- June 4, 8:54 PM CST
- Where
- Thayer County, 0.53 mi W of Alexandria
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Crop damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 40.250, -97.390
Hail, Thayer
- When
- June 4, 9:15 PM CST
- Where
- Thayer County, 3.45 mi WNW of Bruning Hawks Arpt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.340, -97.560
Hail, Webster
- When
- June 4, 9:48 PM CST
- Where
- Webster County, 0.87 mi SE of Red Cloud
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 40.090, -98.520
Hail, Gosper
- When
- June 4, 10:05 PM CST
- Where
- Gosper County, 1.38 mi S of Johnson Res
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.680, -99.850
Hail, Clay
- When
- June 4, 10:16 PM CST
- Where
- Clay County, 1.05 mi E of Fairfield
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 40.430, -98.100
Tornado, Phelps
- When
- June 4, 10:23 PM CST
- Where
- Phelps County, Bertrand
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- Amateur Radio
- Coordinates
- 40.530, -99.630
This tornado was briefly on the ground and reported by amateur radio spotters. No damage was reported.
Tornado, Gosper
- When
- June 4, 10:28 PM CST
- Where
- Gosper County, 1.05 mi W of Smithfield
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.580, -99.750
A brief tornado touchdown was reported. This tornado did not cause any damage as it occurred in open country.
Hail, Adams
- When
- June 4, 10:51 PM CST
- Where
- Adams County, 0.87 mi NW of Hastings
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.590, -98.390
Hail, Hall
- When
- June 4, 10:52 PM CST
- Where
- Hall County, 3.45 mi S of Alda
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.820, -98.470
Pea to nickel size hail was reported.
Hail, Buffalo
- When
- June 4, 10:52 PM CST to 10:53 PM CST
- Where
- Buffalo County, 4 mi W of Kearney
- Measured
- 1 in hail
- Property damage
- $5,000
- Crop damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 40.700, -99.156
Hail accompanied by wind gusts estimated at 60 mph.
Hail, Fillmore
- When
- June 4, 10:56 PM CST to 10:59 PM CST
- Where
- Fillmore County, Shickley
- Measured
- 1 in hail
- Property damage
- $20,000
- Crop damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 40.420, -97.720
Hail reported covering the ground.
Hail, Kearney
- When
- June 4, 10:59 PM CST
- Where
- Kearney County, 5.93 mi WSW of Newark
- Measured
- 2.75 in hail
- Property damage
- $10,000
- Crop damage
- $500,000
- Reported by
- Law Enforcement
- Coordinates
- 40.600, -99.090
Hail, Buffalo
- When
- June 4, 11:01 PM CST
- Where
- Buffalo County, Kearney
- Measured
- 2.75 in hail
- Property damage
- $75,000
- Crop damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 40.700, -99.080
Hail, Kearney
- When
- June 4, 11:05 PM CST
- Where
- Kearney County, 5.29 mi W of Newark
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Crop damage
- $400,000
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -99.080
Hail, Buffalo
- When
- June 4, 11:15 PM CST
- Where
- Buffalo County, 4.18 mi S of Gibbon
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.690, -98.840
Hail accompanied by winds estimated at 60 to 70 mph.
Hail, Franklin
- When
- June 4, 11:40 PM CST
- Where
- Franklin County, Campbell
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Crop damage
- $500,000
- Reported by
- Law Enforcement
- Coordinates
- 40.300, -98.730
Hail accompanied by wind gusts estimated at 70 mph.
Hail, Webster
- When
- June 4, 11:42 PM CST
- Where
- Webster County, 3.45 mi WSW of Bladen
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Crop damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 40.300, -98.640
Hail accompanied by wind gusts estimated at 70 mph.
Hail, Adams
- When
- June 4, 11:45 PM CST
- Where
- Adams County, Holstein
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 40.470, -98.650
Hail accompanied by wind gusts estimated at 70 mph.
Thunderstorm Wind, Adams
- When
- June 5, 12:06 AM CST
- Where
- Adams County, 0.09 mi N of (Hsi)hastings Arpt
- Measured
- 64 kt (74 mph) measured gust
- Property damage
- $2,000
- Crop damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 40.601, -98.430
Large tree reported blown down at intersection of 12th and Burlington Streets. Many tree branches down around town.
Hail, Clay
- When
- June 5, 12:23 AM CST
- Where
- Clay County, 1.26 mi WSW of Clay Center
- Measured
- 2.5 in hail
- Property damage
- $100,000
- Crop damage
- $1.0 million
- Reported by
- Trained Spotter
- Coordinates
- 40.520, -98.070
Hail accompanied by wind gusts estimated at 70 mph.
Hail, Fillmore
- When
- June 5, 12:50 AM CST
- Where
- Fillmore County, 4.15 mi S of Shickley
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $50,000
- Reported by
- COOP Observer
- Coordinates
- 40.360, -97.720
Pea to quarter size hail was reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Virginia, June 4, 20081 death · 2 injured · $1.4 million · EF1 · 112 events
- Flooding in Illinois, June 4 to 18, 20081 death · $2.4 million · 6 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 5, 2008$2.9 million · EF2 · 60 events
- Tornado and Flash Flooding in Indiana, June 4, 20081 death · $363,000 · EF0 · 24 events
- Flooding in Indiana, June 4 to 22, 2008$438 million · 7 events
- Tornadoes and Flash Flooding in Iowa, June 4 to 5, 2008$1.3 million · EF1 · 78 events
- Tornadoes and Flash Flooding in Nebraska, June 4 to 15, 2008$2.0 million · EF1 · 59 events
- Flood in Indiana, June 4 to 12, 2008$90 million · 1 event
- Tornadoes and Hail in Maryland, June 4, 2008$2.1 million · EF0 · 76 events
- Flood in Indiana, June 4 to 21, 2008$20 million · 1 event
- Tornadoes and Flooding in Iowa, June 4 to 18, 2008$1.4 million · EF1 · 21 events
- Flooding in Indiana, June 4 to 18, 2008$11 million · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113722, 113723, 113724, 113725, 117414, 113726, 113727, 120771, 120772, 117385, 117386, 113728, 113729, 113730, 113731, 113732, 117420, 117423, 113733, 113735, 113736, 117412, 113739, 113740, 117418, 117419, 113741, 117411, 117429, 113743, 113744, 113745, 117431, 117434, 113747, 113749, 113750, 113751, 113752, 113753, and more.